Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took Xanax for stress and anxiety. Could still be drowsy and eyes dilated?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11939 Questions
hi there doc ,

last week end i took 10/12 2mg xanax for oure stress and anxiety, i havent touched one sinve yet my my wife disbelieves me as she claims that she can still see it in my eyes. Would it be possible after 3/4 days and having taking so much of a dosage and not been use to it that i could still be drowsy and eyes dilated.

Posted Thu, 1 Aug 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 36 minutes later
Hi, thanks for using healthcare magic

The half life of a drug is the time it takes for the amount of the medication in the body to decrease by half. It is thought that 3 to 5 half lives are needed for a medication to be completely eliminated.

The half life of xanax is generally about 11.2 hours in most adults though it can range from 6.3 to 26.9 hours. This pertains to dose between 0.5 mg to 3 mg.

With those doses, at an average half life of 11 hours, it would take up from 1 1/2 days to 2 1/2 days for it to be completely eliminated.

Since you used more than this (between 20 mg and 24mg) it would take alot longer . It may range from 11 days to 22 days for it to be completely eliminated though you should feel better before this.
This is just the time for complete elimination from the blood stream.

So it is possible that you can still feel the side effects now and they may still be visible to your wife..

Using this medication in such high concentration can lead to significant problems.

If you are feeling stressed ,anxious or depressed you may want to consider seeing your doctor for help.
Anxiety and depression are common and can be treated with medication and therapy.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor